Alert archive / Tennessee / Wind Advisories in 2019

Wind Advisory 4, NWS Morristown, TN

January 8, 20199 counties in Tennessee; Cherokee County, Clay County, North Carolina

NWS Morristown, TN issued this wind advisory at Jan 8, 2019, 10:31 AM EST for 9 counties in Tennessee; Cherokee County, Clay County, North Carolina. It took effect at Jan 8, 2019, 11:00 PM EST. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
Jan 8, 2019, 10:31 AM EST (15:31 UTC)
In effect from
Jan 8, 2019, 11:00 PM EST
Expired
Jan 10, 2019, 12:00 AM EST
In force
25 hr
Issued by
NWS Morristown, TN

Counties Cherokee County, NC, Clay County, NC, Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Polk County, TN, Sevier County, TN, Unicoi County, TN

The radar

The Knoxville radar (KMRX), 48 km from the middle of the area, began a volume at 15:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 3.5 hours before the alert went out and 286 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2019-01-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2019-01-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1005 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
262 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

146 
WWUS74 KMRX 081531
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
1031 AM EST Tue Jan 8 2019

...Gusty northwesterly winds expected late this evening into
Wednesday behind a cold front...

TNZ018-041-043-045-047-072-074-087-090500-
/O.NEW.KMRX.WI.Y.0004.190109T0400Z-190110T0000Z/
Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-
Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains-
Southeast Monroe-
Including the cities of Mountain City, Cosby, Cedar Creek, Erwin,
Roan Mountain, Cades Cove, Gatlinburg, and Coker Creek
1031 AM EST Tue Jan 8 2019

...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 7 PM EST
WEDNESDAY...

The National Weather Service in Morristown has issued a Wind
Advisory, which is in effect from 11 PM this evening to 7 PM EST
Wednesday.

* WINDS...Northwest 20 to 25 mph with gusts up to 45 mph.

* TIMING...This evening through Wednesday afternoon

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 26 to 39 mph and/or gusts of
40 to 57 mph are expected or occurring. Winds this strong can
make driving difficult...especially for high profile vehicles.
Use extra caution.

&&

$$
5 follow-up statements
531 
WWUS74 KMRX 082036
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
336 PM EST Tue Jan 8 2019

...Gusty northwesterly winds expected late this evening into
Wednesday behind a cold front...

NCZ060-061-TNZ102-090445-
/O.EXA.KMRX.WI.Y.0004.190109T0400Z-190110T0000Z/
Cherokee-Clay-East Polk-
Including the cities of Murphy, Hayesville, and Ducktown
336 PM EST Tue Jan 8 2019

...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 7 PM EST
WEDNESDAY...

The National Weather Service in Morristown has issued a Wind
Advisory, which is in effect from 11 PM this evening to 7 PM EST
Wednesday.

* WINDS...Northwest 15 to 25 mph with gusts up to 45 mph.

* TIMING...This evening through Wednesday afternoon

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 26 to 39 mph and/or gusts of
40 to 57 mph are expected or occurring. Winds this strong can
make driving difficult...especially for high profile vehicles.
Use extra caution.

&&

$$

TNZ018-041-043-045-047-072-074-087-090445-
/O.CON.KMRX.WI.Y.0004.190109T0400Z-190110T0000Z/
Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-
Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains-
Southeast Monroe-
Including the cities of Mountain City, Cosby, Cedar Creek, Erwin,
Roan Mountain, Cades Cove, Gatlinburg, and Coker Creek
336 PM EST Tue Jan 8 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
7 PM EST WEDNESDAY...

* WINDS...Northwest 15 to 25 mph with gusts up to 40 mph.

* TIMING...This evening through Wednesday afternoon

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 26 to 39 mph and/or gusts of
40 to 57 mph are expected or occurring. Winds this strong can
make driving difficult...especially for high profile vehicles.
Use extra caution.

&&

$$
025 
WWUS74 KMRX 090236
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
936 PM EST Tue Jan 8 2019

...Gusty northwesterly winds expected tonight into Wednesday 
behind a cold front...

NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-091100-
/O.CON.KMRX.WI.Y.0004.190109T0400Z-190110T0000Z/
Cherokee-Clay-Johnson-Cocke Smoky Mountains-Southeast Greene-
Unicoi-Southeast Carter-Blount Smoky Mountains-
Sevier Smoky Mountains-Southeast Monroe-East Polk-
Including the cities of Murphy, Hayesville, Mountain City, Cosby,
Cedar Creek, Erwin, Roan Mountain, Cades Cove, Gatlinburg, 
Coker Creek, and Ducktown
936 PM EST Tue Jan 8 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST WEDNESDAY...

* WINDS...Northwest 15 to 25 mph with gusts up to 40 mph.

* TIMING...Tonight through Wednesday afternoon

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 26 to 39 mph and/or gusts of
40 to 57 mph are expected or occurring. Winds this strong can
make driving difficult...especially for high profile vehicles.
Use extra caution.

&&

$$
975 
WWUS74 KMRX 090843
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
343 AM EST Wed Jan 9 2019

...Gusty northwesterly winds expected today and early this evening...

NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-092115-
/O.CON.KMRX.WI.Y.0004.000000T0000Z-190110T0000Z/
Cherokee-Clay-Johnson-Cocke Smoky Mountains-Southeast Greene-
Unicoi-Southeast Carter-Blount Smoky Mountains-
Sevier Smoky Mountains-Southeast Monroe-East Polk-
Including the cities of Murphy, Hayesville, Mountain City, Cosby,
Cedar Creek, Erwin, Roan Mountain, Cades Cove, Gatlinburg, 
Coker Creek, and Ducktown
343 AM EST Wed Jan 9 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

* WINDS...Northwest 15 to 25 mph with gusts up to 40 mph.

* TIMING...Today through this evening

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 26 to 39 mph and/or gusts of
40 to 57 mph are expected or occurring. Winds this strong can
make driving difficult...especially for high profile vehicles.
Use extra caution.

&&

$$
512 
WWUS74 KMRX 092009
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
309 PM EST Wed Jan 9 2019

...Gusty northwesterly winds expected today and early this
evening...

TNZ018-047-100000-
/O.EXT.KMRX.WI.Y.0004.000000T0000Z-190110T0500Z/
Johnson-Southeast Carter-
Including the cities of Mountain City and Roan Mountain
309 PM EST Wed Jan 9 2019

...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

* WINDS...Northwest 15 to 25 mph with gusts up to 40 mph.

* TIMING...Today through this evening

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 26 to 39 mph and/or gusts of
40 to 57 mph are expected or occurring. Winds this strong can
make driving difficult...especially for high profile vehicles.
Use extra caution.

&&

$$

NCZ060-061-TNZ041-043-045-072-074-087-102-100000-
/O.CON.KMRX.WI.Y.0004.000000T0000Z-190110T0000Z/
Cherokee-Clay-Cocke Smoky Mountains-Southeast Greene-Unicoi-
Blount Smoky Mountains-Sevier Smoky Mountains-Southeast Monroe-
East Polk-
Including the cities of Murphy, Hayesville, Cosby, Cedar Creek, 
Erwin, Cades Cove, Gatlinburg, Coker Creek, and Ducktown
309 PM EST Wed Jan 9 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

* WINDS...Northwest 15 to 25 mph with gusts up to 40 mph.

* TIMING...Today through this evening

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 26 to 39 mph and/or gusts of
40 to 57 mph are expected or occurring. Winds this strong can
make driving difficult...especially for high profile vehicles.
Use extra caution.

&&

$$
557 
WWUS74 KMRX 092353
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
653 PM EST Wed Jan 9 2019

...Gusty northwesterly winds expected early this evening...

NCZ060-061-TNZ041-043-045-072-074-087-102-100100-
/O.EXP.KMRX.WI.Y.0004.000000T0000Z-190110T0000Z/
Cherokee-Clay-Cocke Smoky Mountains-Southeast Greene-Unicoi-
Blount Smoky Mountains-Sevier Smoky Mountains-Southeast Monroe-
East Polk-
Including the cities of Murphy, Hayesville, Cosby, Cedar Creek, 
Erwin, Cades Cove, Gatlinburg, Coker Creek, and Ducktown
653 PM EST Wed Jan 9 2019

...WIND ADVISORY WILL EXPIRE AT 7 PM EST THIS EVENING...

Winds have decreased below advisory criteria therefore the
advisory will be allowed to expire.

$$

TNZ018-047-100500-
/O.CON.KMRX.WI.Y.0004.000000T0000Z-190110T0500Z/
Johnson-Southeast Carter-
Including the cities of Mountain City and Roan Mountain
653 PM EST Wed Jan 9 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

* WINDS...Northwest 15 to 25 mph with gusts up to 40 mph.

* TIMING...This evening

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 26 to 39 mph and/or gusts of
40 to 57 mph are expected or occurring. Winds this strong can
make driving difficult...especially for high profile vehicles.
Use extra caution.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Jan 8, 6:16 AM EST, 4 hours 15 minutes earlier.

Area forecast discussion, Jan 8, 6:16 AM EST, 4 hours 15 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
616 AM EST Tue Jan 8 2019

.AVIATION...12Z TAFs
Lower ceilings have made their way into the southern and central
Tennessee Valley. Expect in the next couple of hours that KTRI
will lower to MVFR, too. A few light pockets of showers could also
occur into the early afternoon. Southwesterly winds will pick up
during the afternoon shifting to the west with a few stronger
gusts lingering into the evening hours particularly over KTRI.
Skies will clear by 02Z Wednesday.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...None.
TN...None.
VA...None.
&&

AC
Hazardous weather outlook, Jan 8, 3:44 AM EST, 6 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Morristown TN
344 AM EST Tue Jan 8 2019

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-090845-
Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins-
Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen-
Northwest Cocke-Cocke Smoky Mountains-Northwest Greene-
Southeast Greene-Washington TN-Unicoi-Northwest Carter-
Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount-
Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains-
Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe-
Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee-
Wise-Scott-Russell-Washington-
344 AM EST Tue Jan 8 2019 /244 AM CST Tue Jan 8 2019/

This Hazardous Weather Outlook is for portions of Southwest North
Carolina...East Tennessee and Southwest Virginia.

.DAY ONE...Today and Tonight

Winds will become stronger this afternoon and evening. Wind gusts
of 25 to 30 mph are possible, especially in the higher terrain
this evening.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

A storm system will move in from the west Friday night with
chances of precipitation increasing for Saturday and Sunday.
Temperature profiles suggest that some wintry weather is possible,
however at this time uncertainty remains high regarding
precipitation type and timing.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Nearby

Wind Advisories in Tennessee, 2019Wind Advisories in North Carolina, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.